MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN FIRST - COMPREHENSIVE.; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN FIRST - COMPREHENSIVE.; ALIGNER, SEQUENTIAL
Model Number 9007
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 04/19/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current instructions for use contains the following: "warnings - orthodontic appliances, or parts thereof, may be accidently swallowed or aspirated and may be harmful.The treating doctor shared that the potential root cause could have been the aligner breaking, which resulted in a fragment being swallowed.Align's clinical review noted that the treating doctor reported a fracture of the aligner in the lower left canine region (tooth 3.3) during treatment with the invisalign secondary order at stage 34, with a fragment reportedly swallowed by the patient.The patient subsequently experienced breathing discomfort, sought hospital care, was hospitalized, evaluated, and stabilized, and is currently in good condition with no ongoing complications.No medical records, diagnostic imaging, laboratory tests, or additional clinical documentation were provided for review, and no permanent sequelae were reported.There is no conclusive evidence provided that supports or opposes whether the invisalign system caused or contributed to the reported hospitalization (initial or prolonged).Based on the available information, the patient had hospitalization (initial or prolonged), and the invisalign system was being used.Therefore, an mdr will be filed in the united states per 21 cfr 803.There is no conclusive evidence to confirm the exact date of the event, and the date (b3) is based on the timelines reported to align and compared to patient information.
 
Event or Problem Description
The treating doctor reported that the patient had symptoms of breathing discomfort after inadvertently swallowing a fragment of a fractured aligner while using the invisalign system (secondary order, stage 34).The patient reported visiting the hospital and required medical intervention, including hospitalization, where the patient was evaluated and stabilized, and is currently in good condition with no ongoing complications.The patient indicated being prescribed tab ibastin (ebastine) to alleviate the reported symptoms and the patient is currently asymptomatic.

Brand Name
INVISALIGN FIRST - COMPREHENSIVE.
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
janier duarte
2820 orchard parkway
san jose, CA 95134
MDR Report Key25444444
Report Number2953749-2026-02041
Device Sequence Number5938838
Product Code NXC
UDI-Device Identifier00816063020264
UDI-Public(01)00816063020264(10)0214458758(13)260318(91)2144269434N
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K241412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 06/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number9007
Device Lot Number214458758
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2026
Initial Report FDA Received Date06/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/18/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age9 YR
Patient SexFemale